Alert archive / Kansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 102, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 11, 2014, 10:47 PM CDT for Harvey County, Sedgwick County, Kansas. It was in force for 58 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2014, 10:47 PM CDT (03:47 UTC)
- Expired
- May 11, 2014, 11:45 PM CDT
- In force
- 58 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 70.0 mph
Counties Harvey County, KS, Sedgwick County, KS
The radar
The Wichita radar (KICT), 18 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 11:19 PM CDT | HAIL 1.25 | 3 Sw Andale, KS | STORM CHASER REPORTS HALF DOLLAR HAIL AT 29TH STREET NORTH AND 259TH STREET WEST. |
| May 11, 11:19 PM CDT | HAIL 1.25 | 3 Sw Andale, KS | STORM CHASER REPORTS HALF DOLLAR HAIL AT 29TH STREET NORTH AND 295TH STREET WEST. |
| May 11, 11:25 PM CDT | TSTM WND GST 59 | Mount Hope, KS | TRAINED SPOTTER ALSO REPORTED PING PONG BALL SIZE HAIL. |
| May 11, 11:25 PM CDT | HAIL 1.5 | Mount Hope, KS | TRAINED SPOTTER SPOTTER REPORTS HAIL COVERING THE GROUND AND 59MPH WINDS. |
| May 11, 11:45 PM CDT | TSTM WND GST 80 | 5 Ene Sedgwick, KS | LAW ENFORCEMENT WAS DRIVING AT INTERSTATE 135 AND K196 WHEN HE ENCOUNTERED 70 TO 80 MPH WINDS AND RAIN WHICH LIMITED VISIBILITY SIGNIFICANTLY. TIME IS BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 9:56 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 3.8 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1294 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1661 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
548
WUUS53 KICT 120347
SVRICT
KSC079-173-120445-
/O.NEW.KICT.SV.W.0102.140512T0347Z-140512T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1047 PM CDT SUN MAY 11 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 1145 PM CDT
* AT 1044 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BURRTON TO 8 MILES WEST OF ANDALE TO 7 MILES WEST OF
CHENEY TO 9 MILES WEST OF NORWICH...AND MOVING EAST AT 35 MPH.
HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
NEWTON...DOWNTOWN WICHITA...MOUNT HOPE...CHENEY...ANDALE...
COLWICH...SEDGWICK...GODDARD...MAIZE...VIOLA...VALLEY CENTER...WEST
WICHITA...WALTON...PARK CITY...WICHITA MID CONTINENT AIRPORT...
CLEARWATER...NORTHEAST WICHITA...EAST WICHITA...HAYSVILLE AND SOUTH
WICHITA.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 34 AND 54.
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 0 AND 38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3748 9780 3773 9781 3774 9770 3792 9770
3792 9751 3817 9736 3818 9715 3748 9716
TIME...MOT...LOC 0347Z 259DEG 31KT 3799 9767 3778 9773
3760 9788 3749 9798
HAIL...1.50IN
WIND...70MPH
$$
BILLINGS WRIGHT3 follow-up statements
469
WWUS53 KICT 120417
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1117 PM CDT SUN MAY 11 2014
KSC079-173-120445-
/O.CON.KICT.SV.W.0102.000000T0000Z-140512T0445Z/
SEDGWICK KS-HARVEY KS-
1117 PM CDT SUN MAY 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HARVEY AND SEDGWICK COUNTIES UNTIL 1145 PM CDT...
AT 1114 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HALSTEAD TO ANDALE TO CHENEY TO NORWICH...AND MOVING
EAST AT 35 MPH.
HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
NEWTON...DOWNTOWN WICHITA...COLWICH...GODDARD...SEDGWICK...MAIZE...
WEST WICHITA...VALLEY CENTER...WICHITA MID CONTINENT AIRPORT...PARK
CITY...WALTON...CLEARWATER...NORTHEAST WICHITA...EAST WICHITA...
HAYSVILLE...SOUTH WICHITA...MCCONNELL AIR FORCE BASE...DERBY...
MULVANE AND BENTLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
WIND DAMAGE WITH THESE STORMS WILL OCCUR BEFORE ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3748 9780 3773 9781 3774 9770 3792 9770
3792 9751 3817 9736 3818 9715 3748 9716
TIME...MOT...LOC 0417Z 273DEG 31KT 3799 9752 3778 9759
3760 9773 3749 9784
HAIL...1.25IN
WIND...70MPH
$$
KETCHAM149
WWUS53 KICT 120431
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1131 PM CDT SUN MAY 11 2014
KSC079-173-120445-
/O.CON.KICT.SV.W.0102.000000T0000Z-140512T0445Z/
SEDGWICK KS-HARVEY KS-
1131 PM CDT SUN MAY 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HARVEY AND SEDGWICK COUNTIES UNTIL 1145 PM CDT...
AT 1128 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SEDGWICK TO 5 MILES NORTH OF COLWICH TO MAIZE TO
GODDARD...AND MOVING EAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
NEWTON...DOWNTOWN WICHITA...SEDGWICK...GODDARD...CLEARWATER...VALLEY
CENTER...PARK CITY...WEST WICHITA...WICHITA MID CONTINENT AIRPORT...
WALTON...NORTHEAST WICHITA...EAST WICHITA...SOUTH WICHITA...MCCONNELL
AIR FORCE BASE...HAYSVILLE...DERBY...MULVANE...NORTH NEWTON...NEWTON
AIRPORT AND KECHI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
WIND DAMAGE WITH THESE STORMS WILL OCCUR BEFORE ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3748 9780 3773 9781 3774 9770 3792 9770
3792 9751 3817 9736 3818 9715 3748 9716
TIME...MOT...LOC 0431Z 256DEG 39KT 3799 9739 3786 9747
3778 9743 3767 9760
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...70MPH
$$
KETCHAM720
WWUS53 KICT 120438
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1138 PM CDT SUN MAY 11 2014
KSC079-173-120445-
/O.CON.KICT.SV.W.0102.000000T0000Z-140512T0445Z/
SEDGWICK KS-HARVEY KS-
1138 PM CDT SUN MAY 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HARVEY AND NORTHERN SEDGWICK COUNTIES UNTIL 1145 PM CDT...
AT 1136 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEWTON TO SEDGWICK TO VALLEY CENTER TO GODDARD...AND
MOVING EAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
DOWNTOWN WICHITA...WEST WICHITA...WALTON...PARK CITY...NORTHEAST
WICHITA...EAST WICHITA...NEWTON AIRPORT...KECHI...BEL AIRE AND JABARA
AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.
&&
LAT...LON 3792 9770 3792 9751 3817 9736 3818 9719
3817 9715 3768 9716 3764 9769
TIME...MOT...LOC 0438Z 256DEG 39KT 3803 9732 3790 9740
3782 9736 3771 9753
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...70MPH
$$
KETCHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 7:08 PM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, May 11, 7:08 PM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 708 PM CDT SUN MAY 11 2014 ...UPDATED FOR 00Z AVIATION DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 207 PM CDT SUN MAY 11 2014 STRONG INSTABILITY EXISTS IN THE WARM/MOIST SECTOR ACROSS THE FORECAST AREA THIS AFTERNOON...WITH COLD FRONT AND DRY-LINE JUST OFF TO OUR WEST. LOW LEVEL CONVERGENCE WILL INCREASE NEAR THE TIME OF PEAK HEATING...WITH RAPID DEVELOPMENT OF DEEP CONVECTION DEPICTED BY THE SHORT TERM MODELS IN THE 21-23Z TIME FRAME. IMPRESSIVE DEEP LAYER SHEAR WILL SUPPORT AN INITIAL SUPERCELL MODE ACROSS CENTRAL KANSAS LATE THIS AFTERNOON AND EARLY EVENING...THOUGH FORCING ALONG THE EASTWARD MIGRATING COLD FRONT AND FLOW ALOFT MORE PARALLEL TO THE BOUNDARY SUGGESTS TRANSITION TO A LINEAR MODE AS THE EVENING PROGRESSES. THE GREATEST RISK FOR HIGHER END SEVERE WEATHER INCLUDING VERY LARGE HAIL AND TORNADOES SHOULD EXIST LATE THIS AFTERNOON AND EARLY EVENING ACROSS CENTRAL KANSAS WITH ANY SUPERCELL STORMS AND DURING TRANSITION TO A QUASI-LINEAR MODE...ESPECIALLY PREFERENTIALLY ON THE SOUTHERN MOST CELLS ALONG THE FRONT. THE SEVERE RISK SHOULD DIMINISH BY MIDNIGHT AS THE CONVECTION SHIFTS EAST TOWARD THE TURNPIKE...THOUGH MARGINALLY SEVERE STORMS AND LOCALLY HEAVY RAINS WITH AN INCREASED POTENTIAL FOR MINOR FLOODING WILL CONTINUE OVERNIGHT. MUCH COOLER WEATHER IS STILL ON TAP FOR EARLY THIS WEEK AS THE MEAN LONGWAVE UPPER TROF SLOWLY MIGRATES EAST ACROSS THE PLAINS TO THE MISSISSIPPI VALLEY. CONVECTIVE CHANCES WILL LINGER ON MONDAY ACROSS SOUTHEAST KANSAS THOUGH THE SEVERE RISK LOOKS MINIMAL WITH PERHAPS JUST A FEW STRONG STORMS BEFORE THE FRONT EXITS IN THE LATE AFTERNOON. A SHORTWAVE ALOFT IN THE BASE OF THE MEAN LONGWAVE TROF WILL MOVE EAST ACROSS SOUTHERN KANSAS AND NORTHERN OKLAHOMA TUESDAY NIGHT. THIS MAY PROVIDE MAINLY SOUTHEAST KANSAS WITH A SLIGHT CHANCE OF SHOWERS. DARMOFAL .LONG TERM...(THURSDAY THROUGH SUNDAY) ISSUED AT 207 PM CDT SUN MAY 11 2014 ONLY SLIGHT CHANGES TO THE FORECAST FOR THE LATTER HALF OF THE WEEK. SHORTWAVES ALOFT WILL ROTATE SOUTHEAST ON THE BACK SIDE OF THE EASTERN CONUS LONGWAVE ACROSS THE MIDWEST. THIS MAY GIVE RISE TO SLIGHT CHANCES FOR SHOWERS AS A REINFORCING PUSH OF COOL AIR AND FRONT PUSHES SOUTH BY THURSDAY NIGHT OR FRIDAY. OTHERWISE IT WILL REMAIN UNSEASONABLY COOL WITH SOME MODERATION BY THE WEEKEND. KED && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 707 PM CDT SUN MAY 11 2014 WIDESPREAD SHOWERS AND THUNDERSTORMS WILL BE A MAIN CONCERN FOR MOST OF THE TAF SITES FOR THE NEXT 12-18 HRS. MOST OF THIS ACTIVITY WILL INITIALLY BE MOST NUMEROUS NEAR THE KRSL TAF SITE...WITH THE SHOWERS AND TSRA SPREADING SLOWLY TO THE EAST AS THE LATE EVENING INTO THE OVERNIGHT PROGRESSES. SO WILL GO WITH PREVAILING TSRA FOR KRSL AND EVENTUALLY WILL SEE PREVAILING TSRA FOR KSLN/KHUT BY AROUND 02-04Z. EXPECT THIS AREA OF CONVECTION TO TRAIN TO THE EAST-NORTHEAST AS THE OVERNIGHT PROGRESSES...AND APPROACH KICT AFTER 06-08Z. WILL CERTAINLY SEE MVFR CIGS/VSBYS IN AND NEAR THE STORMS. EXPECT A WIND SHIFT TO THE WEST-NW AS THIS LINE OF CONVECTION PROGRESSES TO THE EAST EARLY ON MON ASA COLD FRONT PUSHES ACROSS THE FORECAST AREA...FOR THE KRSL AND KSLN TAF SITES. EXPECT THE AREA OF CONVECTION TO SHIFT EAST ACROSS KICT AND KCNU FOR MON MORNING...WITH MVFR CIGS/VSBYS IN AND AROUND THE CONVECTION. KETCHAM && .FIRE WEATHER... ISSUED AT 207 PM CDT SUN MAY 11 2014 SCATTERED TO NUMEROUS SHOWERS AND STORMS ARE EXPECTED TO RESULT IN MEANINGFUL RAINS FOR MUCH OF THE AREA TONIGHT INTO MONDAY. THIS MAY ALLOW FOR RENEWED GREEN-UP ACROSS DROUGHT STRICKEN AREAS OF CENTRAL AND SOUTH CENTRAL KANSAS. EVEN SO...A SLIGHTLY ELEVATED RISK FOR VERY HIGH GRASSLAND FIRE DANGER MAY EXIST THE NEXT COUPLE OF DAYS ACROSS PORTIONS OF CENTRAL KANSAS...MAINLY WEST OF HIGHWAY 14. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 60 66 42 66 / 60 40 10 10 HUTCHINSON 56 62 41 65 / 70 30 10 10 NEWTON 58 64 41 65 / 60 40 10 10 ELDORADO 63 69 42 65 / 60 60 10 10 WINFIELD-KWLD 64 71 42 66 / 60 60 10 10 RUSSELL 48 55 38 63 / 80 20 10 10 GREAT BEND 49 57 38 63 / 80 20 10 10 SALINA 56 61 40 65 / 80 30 10 10 MCPHERSON 56 61 41 65 / 80 30 10 10 COFFEYVILLE 69 75 46 66 / 60 70 40 10 CHANUTE 69 73 45 65 / 60 70 30 10 IOLA 68 73 45 65 / 60 70 30 10 PARSONS-KPPF 70 75 46 65 / 60 70 30 10 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR KSZ048>053- 067>072-082-083-091>096-098>100. RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR KSZ032-033- 047>052-067-068-082-083-091. WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ032-033-047. &&
Hazardous weather outlook, May 11, 3:23 PM CDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 323 PM CDT SUN MAY 11 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-122030- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 323 PM CDT SUN MAY 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING ACROSS MUCH OF CENTRAL AND PORTIONS OF SOUTH CENTRAL KANSAS. THE GREATEST RISK IS ALONG AND WEST OF A SALINA TO HUTCHINSON TO ANTHONY LINE. SUPER-CELL STORMS ARE POSSIBLE EARLY ON...AND THEN ARE EXPECTED TO BECOME MORE LINEAR IN NATURE. THESE STORMS WILL BE CAPABLE OF VERY LARGE HAIL GREATER THAN 2 INCHES IN DIAMETER...DAMAGING DOWN-BURST WINDS IN EXCESS OF 75 MPH...AND TORNADOES. AS THE LINE OF STORMS MOVES SLOWLY EAST TOWARD THE KANSAS TURNPIKE LATER THIS EVENING AND OVERNIGHT...THE RISK OF HIGHER END SEVERE WEATHER WILL LESSEN. HOWEVER STORMS OVERNIGHT MAY STILL CONTAIN HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS TO 65 MPH. THERE WILL ALSO BE A RISK FOR HEAVY RAINFALL AND POTENTIAL MINOR FLOODING THIS EVENING AND OVERNIGHT...AS THUNDERSTORMS REDEVELOP AND TRAIN ALONG THE SLOW MOVING COLD FRONT. THE GREATEST RISK FOR LOCALLY HEAVY RAINFALL WILL BE ACROSS CENTRAL KANSAS. STRONG AND GUSTY SOUTH WINDS WILL CONTINUE OVER MUCH OF THE AREA INTO MID-EVENING. THE WARM TEMPERATURES AND STRONG WINDS WILL CONTINUE TO KEEP THE GRASSLAND FIRE DANGER VERY HIGH TO EXTREME FOR RAIN-FREE AREAS THAT ARE WEST OF THE KANSAS TURNPIKE. PLEASE REFER TO THE RED FLAG WARNING AND WIND ADVISORY FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES WILL LINGER INTO MONDAY ACROSS SOUTHEAST KANSAS...WITH THE POTENTIAL FOR STRONG STORMS DURING THE AFTERNOON. VERY HIGH GRASSLAND FIRE DANGER IS POSSIBLE MONDAY AND TUESDAY... GENERALLY WEST OF HIGHWAY 14. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON THROUGH THE EVENING...GENERALLY ALONG AND WEST OF A SALINA TO HUTCHINSON TO ANTHONY LINE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED
In the hours before
Local storm report, May 11, 10:04 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1004 PM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM TSTM WND DMG BUHLER 38.14N 97.77W
05/11/2014 RENO KS EMERGENCY MNGR
POWER LINES DOWN WITH POWER OUTAGES IN TOWN.
&&
BDKLocal storm report, May 11, 10:06 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1006 PM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM TORNADO 1 SE MCPHERSON 38.36N 97.65W
05/11/2014 MCPHERSON KS FIRE DEPT/RESCUE
&&
VJPLocal storm report, May 11, 10:13 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1013 PM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 PM TORNADO MCPHERSON 38.37N 97.66W
05/11/2014 MCPHERSON KS TRAINED SPOTTER
TRAINED SPOTTER REPORTS VIA KSN OF A TORNADO PASSED THE
INTERSTATE 135 EXIT IN MCPHERSON.
&&
VJPLocal storm report, May 11, 10:39 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1039 PM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0952 PM TORNADO 7 SW MCPHERSON 38.30N 97.75W
05/11/2014 MCPHERSON KS EMERGENCY MNGR
POWER POLES ARE REPORTED TO BE DOWN AT 8TH AND DAKOTA
WHICH IS NORTHWEST OF GROVELAND. TIME IS BASED ON
PREVIOUS REPORTS OF TORNADO IN THAT AREA.
&&
VJPLocal storm report, May 11, 10:40 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1040 PM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HAIL 3 N ZENDA 37.49N 98.29W
05/11/2014 E1.25 INCH KINGMAN KS TRAINED SPOTTER
QUARTER TO HALF DOLLAR SIZED HAIL.
&&
KEDLocal storm report, May 11, 10:45 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1045 PM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HAIL 2 NE WILLOWDALE 37.54N 98.28W
05/11/2014 M2.50 INCH KINGMAN KS TRAINED SPOTTER
&&
VJPThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:03 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Rice | 42 min |
| May 11, 7:17 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Lincoln, Russell | 43 min |
| May 11, 7:19 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 41 min |
| May 11, 7:45 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, McPherson, Rice, Saline | 60 min |
| May 11, 7:52 PM CDT | Areal Flood Warning | ICT | Barton, Ellsworth, Rice | 12 hr |
| May 11, 7:58 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Rice, Russell | 47 min |
| May 11, 8:12 PM CDT | Severe Thunderstorm Warning | ICT | Rice | 33 min |
| May 11, 8:21 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Saline | 24 min |
| May 11, 8:41 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, McPherson, Rice, Saline | 49 min |
| May 11, 8:44 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Reno, Rice | 46 min |
| May 11, 9:10 PM CDT | Tornado Warning | ICT | Rice | 20 min |
| May 11, 9:27 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Kingman, Reno | 48 min |
| May 11, 9:27 PM CDT | Tornado Warning | ICT | McPherson, Rice | 33 min |
| May 11, 9:57 PM CDT | Tornado Warning | ICT | McPherson | 33 min |
| May 11, 10:14 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Kingman, McPherson, Reno, Rice | 46 min |
| May 11, 10:24 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Marion, Saline | 51 min |
| May 11, 10:57 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Kingman, Reno | 48 min |
| May 11, 11:11 PM CDT | Special Weather Statement | ICT | Marion | 34 min |
| May 11, 11:42 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Marion, Sedgwick | 48 min |
| May 12, 12:21 AM CDT | Special Weather Statement | ICT | Chase | 24 min |
| May 12, 12:32 AM CDT | Special Weather Statement | ICT | McPherson | 28 min |
| May 12, 12:44 AM CDT | Special Weather Statement | ICT | Chase | 31 min |
| May 12, 1:01 AM CDT | Special Weather Statement | ICT | Saline | 29 min |
| May 12, 1:14 AM CDT | Special Weather Statement | ICT | Marion | 31 min |
| May 12, 1:20 AM CDT | Special Weather Statement | ICT | Chase | 25 min |
| May 12, 1:32 AM CDT | Special Weather Statement | ICT | Chase | 28 min |
| May 12, 1:52 AM CDT | Special Weather Statement | ICT | Ellsworth, Rice | 23 min |
| May 12, 2:13 AM CDT | Special Weather Statement | ICT | Barton | 32 min |
| May 12, 2:15 AM CDT | Special Weather Statement | ICT | Ellsworth | 30 min |
| May 12, 2:25 AM CDT | Special Weather Statement | ICT | Ellsworth | 35 min |
| May 12, 3:53 AM CDT | Special Weather Statement | ICT | Sedgwick | 37 min |
| May 12, 3:51 PM CDT | Special Weather Statement | ICT | Neosho | 24 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.